MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0623
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following patient identifiers are related: (b)(6).A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reported malfunction occurred due to compressive bucking on the needle tube.It is unlikely a unit with defective needle is shipped as nm-401l series undergo 100% inspection for appearance, needle operation and injection.Therefore, the compressive buckling on the needle tube was likely caused when the needle was extended, due to friction between the outer tube and the needle.A definitive root cause cannot be identified, as the device was not returned for evaluation.This issue is addressed in the instructions for use (ifu): -the operator of this instrument must be a physician or medical personnel under the supervision of a physician and must have received sufficient training in clinical endoscopic technique.This manual does not explain or discuss clinical endoscopic procedures.-straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.-operate the slider slowly, otherwise the tube could buckle.-when inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.-insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.-stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported to olympus that, during an endoscopic submucosal dissection (esd) procedure, the needle would ultimately not inject, even when multiple attempts were made to inject using the device.The customer noted that the needle bent, which prevented the intended flow and inhibited the intended use of the device.The needle had to be replaced at least 5 times in the same procedure due to this issue.Eventually, the procedure was completed successfully.Although the procedure was lengthened by an unspecified amount of time due to the product problems, there were no reports of patient or user harm associated with this event.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16068439
Report Number9614641-2022-00872
Device Sequence Number6262381
Product Code FBK
UDI-Device Identifier04953170422669
UDI-Public04953170422669
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0623
Device Lot Number15V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Initial Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown